Once bitten, forever shy

March 2007
Gut;Mar2007, Vol. 56 Issue 3, p416
Academic Journal
The article discusses the study that explores on acute drug-induced liver injury as a common cause of acute liver failure. It is stated that there are some beliefs which suggests drug-induces hepatotoxicity may trigger a self-prepurating process of on-going injury. The study identified 28 patients who had evidence of persistent liver injury at five to 74 months. Based on the research, patients with cholestatic/mixed injury were more prone to chronicity that those with hepatocellular injury.


Related Articles

  • Appraisal of the MedDRA Conceptual Structure for Describing and Grouping Adverse Drug Reactions. Bousquet, Cédric; Lagier, Georges; Louët, Agnès Lillo-Le; Christine Le Beller; Venot, Alain; Jaulent, Marie-Christine // Drug Safety;2005, Vol. 28 Issue 1, p19 

    Computerised queries in spontaneous reporting systems for pharmacovigilance require reliable and reproducible coding of adverse drug reactions (ADRs). The aim of the Medical Dictionary for Regulatory Activities (MedDRA) terminology is to provide an internationally approved classification for...

  • Acetaminophen Toxicity. Levine, Michael; LoVecchio, Frank; Lavonas, Eric // Primary Care Reports;Feb2011, Vol. 17 Issue 2, p13 

    • Although acetaminophen was first marketed as an analgesic or antipyretic, it was not until 1966 that hepatotoxicity was described following acetaminophen ingestion. • Acetaminophen's popularity is usually ascribed to its being thought to be a safer alternative to aspirin, which is...

  • Bosentan.  // Reactions Weekly;3/11/2006, Issue 1092, p10 

    Discusses a case study involving a female patient with pulmonary arterial hypertension who developed hepatotoxicity during treatment with bosetan. Changes in her baseline ALT levels after a year of receiving bosetan; Contribution of bosetan to the development of liver failure.

  • Upper Gastrointestinal Bleeding Associated with the Use of NSAIDs. Laporte, Joan-Ramon; Ibáñez, Luisa; Vidal, Xavier; Vendrell, Lourdes; Leone, Roberto // Drug Safety;2004, Vol. 27 Issue 6, p411 

    The relative gastrointestinal toxicity of NSAIDs in normal clinical practice is unknown. The aim of this study was to estimate the risk of upper gastrointestinal bleeding associated with NSAIDs and analgesics, with special emphasis on those agents that have been introduced in recent years....

  • US Warns about Risks of Boehringer AIDS Drug.  // Clinical Infectious Diseases;3/15/2005, Vol. 40 Issue 6, preceding p1 

    The article reports that U.S. health officials have warned the public they had received reports of liver toxicity and deaths related to Boehringer Ingelheim Pharmaceuticals Inc.'s AIDS drug, Viramune, commonly known as nevirapine. Cases of liver damage that produce symptoms such as a rash,...

  • Drug-Induced Hepatotoxicity: Metabolic, Genetic and Immunological Basis. Njoku, Dolores B. // International Journal of Molecular Sciences;Apr2014, Vol. 15 Issue 4, p6990 

    Drug-induced hepatotoxicity is a significant cause of acute liver failure and is usually the primary reason that therapeutic drugs are removed from the commercial market. Multiple mechanisms can culminate in drug hepatotoxicity. Metabolism, genetics and immunology separately and in concert play...

  • Serious Drug Reactions Are On The Rise. Bauer, Jeff; Roman, Linda // RN;Nov2005, Vol. 68 Issue 11, p79 

    Reports on a survey by the U.S. Agency for Healthcare Research and Quality and the National Healthcare for Health Statistics on the increase in the incidence of adverse reactions to medications in the U.S. in 2001. Classes of drugs that were most frequently implicated; Most frequent complaints;...

  • By popular demand. Ukens, Carol // Drug Topics;6/7/2004, Vol. 148 Issue 11, p83 

    Reports that the National Consumer League has improved its brochure, which contains updated information about dangerous drug-food combinations, as well as advice about drug interactions with over-the-counters, alcohol and caffeine, in 2004.

  • News in brief . . .  // Reactions Weekly;10/30/2004, Issue 1025, p5 

    Provides information on the study "The Impact of Unlicensed and Off-Label Drug Use on Adverse Drug Reactions in Paediatric Patients," by A. Neubert et al., published in "Drug Safety." Comparison of the adverse effects observed in patients who received at least one unlicensed or off-label drug...


Read the Article


Sign out of this library

Other Topics